VCOM Research Day Program Book 2023
Medical Student Research Case Reports
08 Ziprasidone Drug-Induced Parkinsonism in Schizoaffective Disorder
Manuel Reyes, OMS III; Fahim Fahim, MD Corresponding author: email@example.com
Edward Via College of Osteopathic Medicine-Virginia Campus Salem VA Medical Center
We present a case of a 63-year-old patient with schizoaffective disorder with suicidal ideations and plan. Ziprasidone was continued as care was transitioned at 160mg/day. On initial presentation, the patient presented with extrapyramidal symptoms (EPS) that included drug induced parkinsonism, akathisia, and dysarthria, in addition the patient exhibited suicidal ideations. Following increases to benztropine dosage and lack of improvement on ziprasidone with patient consent, a change was done to quetiapine through a taper which resulted in progressive resolution of the patient’s symptoms as well as resolution of suicidal ideation. This case calls into attention the effects of ziprasidone on patients with schizoaffective disorder.
135 2 0 2 3 R e s e a r c h R e c o g n i t i o n D a y
Made with FlippingBook Digital Proposal Maker